Alert archive / California / Wind Advisories in 2006

Wind Advisory 1, NWS Los Angeles, CA

January 2, 2006

NWS Los Angeles, CA issued this wind advisory at Jan 2, 2006, 5:37 AM PST. It was in force for 103 min.

The area

The counties it named.

The facts

Issued
Jan 2, 2006, 5:37 AM PST (13:37 UTC)
Expired
Jan 2, 2006, 7:20 AM PST
In force
103 min
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 021337
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
537 AM PST MON JAN 2 2006

CAZ051-052-021945-
/O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
537 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SOUTH WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH WITH GUSTS TO
60 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR THIS MORNING AND
THEN DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH DURING THE
AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN
WILL MAKE TRAVEL POTENTIALLY DANGEROUS DUE TO DOWNED TREES AND POWER
LINES TONIGHT THROUGH MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-053-054-021945-
/O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
537 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SOUTH WINDS WILL GRADUALLY INCREASE TO 40 TO 50 MPH WITH GUSTS TO
70 MPH THIS MORNING.. THE STRONGEST WIND WILL OCCUR LATE THIS
MORNING AND GRADUALLY DIMINISH DURING THE LATE AFTERNOON. THE
COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL
DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH THE
GRAPEVINE TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ059-021945-
/O.NEW.KLOX.WI.Y.0001.060102T1337Z-060103T0000Z/
ANTELOPE VALLEY-
537 AM PST MON JAN 2 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A POWERFUL STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA BRINGING GUSTY
SOUTH TO SOUTHWEST WINDS BETWEEN 30 AND 40 MPH ACROSS THE ANTELOPE
VALLEY TODAY. THERE WILL BE LOCAL GUSTS UP TO 55 MPH DUE TO STRONG
SOUTH WINDS BLOWING ACROSS THE SAN GABRIEL MOUNTAIN RANGE TODAY CAUSING
A MOUNTAIN WAVE TO FORM ON THE NORTH SIDE OF THE SAN GABRIEL RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
2 follow-up statements
000 
WWUS76 KLOX 021520
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
720 AM PST MON JAN 2 2006

...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY FOR MUCH OF
SOUTHWESTERN CALIFORNIA...

.A POWERFUL PACIFIC STORM SYSTEM WILL CROSS SOUTHWESTERN
CALIFORNIA TODAY BRINGING STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS TO MUCH OF THE AREA...ESPECIALLY THE HIGHER TERRAIN. WINDS
WILL GUST AS HIGH AS 80 MPH THROUGH THE PASSES AND OVER THE PEAKS
OF THE HIGHER ELEVATIONS. WINDS BLOWING OVER THE SAN GABRIEL
MOUNTAINS WILL LIKELY CAUSE A MOUNTAIN WAVE TO FORM IN THE LEE OF
THE RANGE...OVER THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE WINDS
WILL LOCALLY GUST OVER 70 MPH. ELSEWHERE ACROSS MUCH OF THE LOWER
ELEVATIONS...VERY WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL
PREVAIL FOR MUCH OF THE DAY...THOUGH DIMINISH OVER THE CENTRAL
COAST BY EARLY AFTERNOON...AND FARTHER SOUTH LATER THIS AFTERNOON.

CAZ059-022130-
/O.UPG.KLOX.WI.Y.0001.000000T0000Z-060103T0000Z/
/O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
ANTELOPE VALLEY-
720 AM PST MON JAN 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.  

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH
ACROSS THE ANTELOPE VALLEY TODAY. THERE WILL BE LOCAL DAMAGING GUSTS
OVER 70 MPH MPH IN THE FOOTHILLS...BELOW THE SAN GABRIEL MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ088-022130-
/O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
SANTA CLARITA VALLEY-
720 AM PST MON JAN 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL GRADUALLY INCREASE TO 30 TO 40 MPH WITH GUSTS TO
65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR LATE THIS
MORNING AND EARLY THIS AFTERNOON. THE COMBINATION OF DAMAGING
WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ALONG THE
INTERSTATE 5 CORRIDOR...ESPECIALLY THROUGH THE NEWHALL PASS. THE
WIND WILL DIMINISH LATER THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ051-052-022130-
/O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
720 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

SOUTH WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH WITH GUSTS TO
65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR THIS MORNING
AND THEN DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH DURING THE
AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN
WILL MAKE TRAVEL POTENTIALLY DANGEROUS DUE TO DOWNED TREES AND
POWER LINES TONIGHT THROUGH MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-053-054-022130-
/O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
720 AM PST MON JAN 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

VERY STRONG AND DAMAGING SOUTH WINDS WILL GRADUALLY INCREASE TO
40 TO 50 MPH WITH GUSTS TO 80 MPH THIS MORNING. THE STRONGEST WIND
WILL OCCUR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE
COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL
DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH
THE GRAPEVINE TODAY. THE WIND WILL DIMINISH BY LATE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ034>036-038-039-022130-
/O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/
SAN LUIS OBISPO COUNTY COAST-SANTA BARBARA COUNTY NORTH COAST-
SANTA YNEZ VALLEY-CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST-
720 AM PST MON JAN 2 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50
MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON. WINDS WILL BLOW
STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-041-044-045-047-087-022130-
/O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/
VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-CATALINA ISLAND-
720 AM PST MON JAN 2 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH MID
AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS
AND OVER THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
000 
WWUS76 KLOX 312200
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST SUN DEC 31 2006

...GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF 
SOUTHWESTERN CALIFORNIA THIS EVENING THROUGH TUESDAY AFTERNOON. 
POTENTIALLY DANGEROUS NORTHEAST WINDS COULD AFFECT THE LOS ANGELES
MOUNTAINS AND VALLEYS MONDAY NIGHT THROUGH TUESDAY AFTERNOON...

.GUSTY WINDS WILL DEVELOP IN THE WAKE OF A DRY FRONT MOVING
THROUGH THE AREA. WINDS WILL FIRST REACH ADVISORY LEVELS FOR THE
SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST LATE
THIS AFTERNOON. SURFACE PRESSURE GRADIENTS WILL THEN TIGHTEN THIS
EVENING BETWEEN BAKERSFIELD AND LOS ANGELES WHICH WILL TRANSLATE
INTO GUSTY NORTHERLY WINDS ACROSS THE VENTURA AND LOS ANGELES
MOUNTAINS. THE STRONGEST WINDS WILL AFFECT THE INTERSTATE 5
CORRIDOR LATER TONIGHT THROUGH THE AFTERNOON ON NEW YEARS DAY.
WINDS WILL BEGIN TO SHIFT OUT OF THE NORTHEAST ON MONDAY EVENING
BRINGING A VERY TIGHT PRESSURE GRADIENT ACROSS THE AREA WITH
ADDITIONAL UPPER LEVEL SUPPORT. THEREFORE...A HIGH WIND WATCH HAS
BEEN ISSUED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ADJACENT
VALLEYS BEGINNING MONDAY EVENING THROUGH TUESDAY AFTERNOON.

CAZ054-010400-
/O.NEW.KLOX.WI.Y.0001.070101T0500Z-070101T2300Z/
/O.NEW.KLOX.HW.A.0001.070102T0500Z-070102T2300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
200 PM PST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST
MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST
MONDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH
IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. 

GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP OVER THE LOS ANGELES
COUNTY MOUNTAINS WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL
GUSTS TO 50 MPH OVERNIGHT THROUGH MONDAY AFTERNOON. STRONGEST
WINDS WILL OCCUR ACROSS THE INTERSTATE 5 CORRIDOR. AS THE WINDS
BEGIN TO SHIFT OUT OF THE NORTHEAST MONDAY EVENING...STRONG AND
POTENTIALLY DANGEROUS WINDS SHOULD DEVELOP ACROSS THE FAVORED
NORTHEAST ORIENTED PASSES AND CANYONS WITH SUSTAINED WINDS UP TO
40 MPH AND LOCAL GUSTS TO 65 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ039-010400-
/O.NEW.KLOX.WI.Y.0068.061231T2300Z-070101T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-
200 PM PST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST
MONDAY. 

STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BELOW
PASSES AND CANYONS OF THE GAVIOTA PASS...WITH SUSTAINED WINDS 25
TO 40 MPH AND LOCAL GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH
MONDAY MORNING...DIMINISHING SOME IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-010400-
/O.NEW.KLOX.WI.Y.0068.061231T2300Z-070101T2000Z/
SANTA BARBARA COUNTY MOUNTAINS-
200 PM PST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PST
MONDAY. 

STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BELOW
PASSES AND CANYONS OF THE SANTA YNEZ RANGE WITH SUSTAINED WINDS
25 TO 40 MPH AND LOCAL GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH
MONDAY MORNING...THEN DIMINISH SOME MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-010400-
/O.NEW.KLOX.WI.Y.0001.070101T0500Z-070101T2300Z/
VENTURA COUNTY MOUNTAINS-
200 PM PST SUN DEC 31 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
PST MONDAY.

GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP OVER THE VENTURA
COUNTY MOUNTAINS WITH SUSTAINED WINDS 25 TO 40 MPH AND LOCAL
GUSTS TO 50 MPH OVERNIGHT THROUGH MONDAY AFTERNOON. STRONGEST
WINDS WILL OCCUR NEAR INTERSTATE 5 CORRIDOR. WINDS WILL BEGIN TO
SHIFT OUT OF THE NORTHEAST MONDAY EVENING. THE MAIN FOCUS OF THE
STRONGEST WINDS WILL OCCUR ACROSS THE LOS ANGELES COUNTY
MOUNTAINS...BUT ADVISORY LEVEL WINDS WILL LIKELY HAVE TO BE ISSUED
FOR MONDAY EVENING THROUGH TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-088-010400-
/O.NEW.KLOX.HW.A.0001.070102T0500Z-070102T2300Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
200 PM PST SUN DEC 31 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL DAMAGING GUSTS TO
60 MPH COULD DEVELOP BELOW PASSES AND CANYONS MONDAY EVENING THROUGH
TUESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE FOCUSED ACROSS
THE SANTA CLARITA AND NORTHERN SAN FERNANDO VALLEYS. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KAPLAN/KITTELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:45 AM PST, 52 minutes earlier.

Area forecast discussion, Jan 2, 4:45 AM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
445 AM PST MON JAN 2 2006

...UPDATED AVIATION/MARINE DISCUSSION...

.SHORT TERM...
SYNOPTIC SITUATION HAS AN UPPER LEVEL TROUGH EXTENDING NORTH SOUTH
AROUND 128 DEG WEST...OR ABOUT 470 NM WEST OF POINT CONCEPTION. IN
24 HOURS...THIS TROUGH EXITS SOUTHERN CALIFORNIA AND MOVES TO
CENTRAL AZ. AHEAD OF THE TROUGH...A PLUME OF TROPICAL MOISTURE
EXTENDS FROM NEAR POINT CONCEPTION AND EXTENDS SEVERAL HUNDRED MILES
TO THE SOUTHWEST. ACCORDING TO THE LATEST MESSAGE FROM THE SATELLITE
EXPERTS IN DC...THIS BAND IS PRODUCING RAINFALL RATES OF 0.2 TO 0.3
INCHES PER HOUR. OROGRAPHIC ENHANCEMENT SHOULD PRODUCE RAINFALL
RATES OF 0.4 TO 0.9 INCHES OVER THE SOUTH FACING SLOPES ONCE THIS
BAND MOVES ONSHORE. THESE RATES ARE IN EXCESS OF USGS RAINFALL RATES
FOR RECENT BURN AREAS. THUS...A FLASH FLOOD WARNING FOR MUD AND
DEBRIS FLOWS HAS ALREADY BEEN ISSUED FOR THE GAVIOTA BURN AREA IN
SOUTHWESTERN SBA COUNTY. FLASH FLOOD WATCHES REMAIN IN EFFECT FOR
THE BURN AREAS OF VEN AND LA COUNTY.

OVER NIGHT...THE MAIN FOCUS OF THE RAINFALL HAS BEEN ALONG THE
CENTRAL COAST AND OVER THE SANTA YNEZ MOUNTAINS. IN THE LAST 6
HOURS...FROM A HALF TO OVER 2 INCHES OF RAIN HAVE BEEN MEASURED OVER
THE CENTRAL COASTS OF SLO COUNTY AND WESTERN SBA COUNTY. HEAVIER
RAINS HAVE OCCURRED OVER THE SANTA YNEZ MOUNTAINS AND THE MOUNTAINS
OF WESTERN VEN COUNTY. RAINFALL OVER THESE AREAS HAS BEEN MOSTLY IN
EXCESS OF AN INCH IN THE LAST 6 HOURS...WITH SAN MARCOS PASS COMING
IN AT 3.66 INCHES...OLD MAN MOUNTAIN 3.07 INCHES...AND NORDHOFF
RIDGE AND THE UPPER MATILIJA CANYON BOTH REPORTING 2.17 INCHES...
AND THIS IS BEFORE THE FRONT MAKES THE TURN AT POINT CONCEPTION.

AT THIS TIME...RADAR SHOWS THE RAIN BAND OFF THE CENTRAL COAST
BECOMING ORIENTED MORE NORTH-SOUTH. THIS INDICATES THAT THE
STRONGEST SHOWERS OF THE MORNING ARE GETTING READY TO TURN THE
CORNER AT POINT CONCEPTION AND MOVE EASTWARD ALONG THE SOUTH COASTS
OF SBA AND VEN COUNTY. ALTHOUGH RAINFALL AMOUNTS FOR THIS STORM
HAVE...SO FAR...BEEN LIGHTER THAN EXPECTED SOUTH OF POINT
CONCEPTION...THE RECENT NORTH SOUTH ORIENTATION OF THE FRONTAL BAND
INDICATES THAT THIS STORM STILL HAS THE POTENTIAL TO BRING EXCESSIVE
RAINFALL TO THE SOUTH FACING SLOPES OF THE REGION TODAY SINCE THIS
ORIENTATION FAVORS OROGRAPHIC ENHANCEMENT.

RAINFALL AMOUNTS TODAY ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN
MOST COASTAL AND VALLEY AREAS...WITH LOCAL AMOUNTS UP TO 5 INCHES
EXPECTED ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND VENTURA
COUNTY COASTAL/VALLEY AREAS. FOOTHILL AND MOUNTAIN AREAS ARE
GENERALLY EXPECTED TO RECEIVE BETWEEN 3 AND 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS IN EXCESS OF 7 INCHES POSSIBLE IN THE SANTA YNEZ
RANGE AND VENTURA COUNTY MOUNTAINS. THERE WILL ALSO BE A CHANCE FOR
THUNDERSTORMS WITH A STRONG POTENTIAL FOR VERY INTENSE RAINFALL
RATES WITH THE PASSAGE OF THE MAIN FRONTAL SYSTEM. RAINFALL RATES OF
1 TO 1.5 INCHES PER HOUR POSSIBLE DURING THE PEAK OF THE EVENT. WITH
THESE INTENSE RAINFALLS...THERE EXISTS THE POTENTIAL FOR SIGNIFICANT
FLOODING...ESPECIALLY OVER THE MOST RECENTLY BURNED AREAS OF VENTURA
AND LOS ANGELES COUNTIES. THUS...FLASH FLOOD WATCHES REMAIN IN
EFFECT FOR ALL BURN AREAS AND MAJOR PORTIONS OF THE REGION WHICH
CURRENTLY INCLUDES THE SOUTH COAST OF SBA COUNTY...THE SANTA CLARITA
VALLEY...AND ALL MOUNTAINS OF SBA...VEN AND LA COUNTIES. THE
HEAVIEST SHOWERS ALONG THE SOUTH COAST OF SBA...VEN AND LA SHOULD
OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH SHOWERS
AND THUNDERSTORMS DIMINISHING FROM THE WEST DURING THE EVENING HOURS

SNOW LEVELS WILL BE ABOVE 7000 FEET FOR THE HEAVIEST PORTION OF THE
STORM. SNOW LEVEL WILL FALL TO 5500 FEET BY LATE AFTERNOON...WHICH
WILL BE AFTER THE BULK OF THE PRECIPITATION HAS ENDED. STILL THE
HIGHEST PEAKS COULD SEE ONE TO TWO FEET OF SNOW ABOVE 7000 FEET.

HIGH WINDS ARE ALREADY OCCURRING WITH THIS SYSTEM. WINDS IN THE
MOUNTAINS ARE ALREADY GUSTING TO OVER 60 MPH AT CHILAO AND WINDS OF
30 TO 45 MPH ARE MORE WIDESPREAD OVER ALL MOUNTAINS. WINDS HAVE
DIMINISHED OVER THE CENTRAL COAST...SO THE WIND WARNING HAS BEEN
DROPPED THERE. HOWEVER...THE HIGHER TERRAIN OVER THE CENTRAL COAST
IS STILL SEEING SOME WINDS FROM THE SOUTH AT 35 MPH. AT
VANDENBERG...WINDS WERE GUSTING TO NEAR 40 MPH. WIND WARNINGS REMAIN
IN EFFECT FOR ALL THE MOUNTAINS OF SOUTHERN CALIFORNIA. WINDS ARE
EXPECTED TO SHIFT TO THE WEST AND DIMINISH OVER MOST OF THE REGION
DURING THE AFTERNOON AND EVENING HOURS.

.LONG TERM (TUE-SUN)...MEDIUM RANGE MODELS ARE IN PRETTY GOOD
AGREEMENT THOUGH THE WEEK. LOOK FOR CONDITIONS TO IMPROVE ON TUESDAY
AND LOOK EVEN BETTER WEDNESDAY THROUGH FRIDAY WITH OFFSHORE FLOW AND
MOSTLY SUNNY SKIES AND UNSEASONABLY WARM TEMPERATURES...HIGHS INTO
THE 70S WED THRU FRI AT SOME LOCATIONS. A STORM MOVES ONSHORE NORTH
OF THE REGION OVER THE WEEKEND...PRODUCING THE SLIGHTEST OF CHANCES
FOR PRECIPITATION NORTHERN MOST PORTIONS OF SLO COUNTY AND COOLER
TEMPERATURES ELSEWHERE SAT THRU SUN.

&&

.AVIATION...
THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER TROUGH OFF THE COAST
WAS FINALLY BEGINNING TO ACCELERATE TO THE EAST AS THE UPPER TROUGH
WAS GETTING KICKED EAST BY UPSTREAM ACTIVITY. THE FRONT WILL
GENERATE HEAVY RAIN AND STRONG GUSTY SOUTH WINDS OUT AHEAD OF THE
FRONTAL SURFACE. THE TIMING IS BECOMING MORE CERTAIN WITH THE
HEAVIEST ACTIVITY NOW PUSHING INTO THE COASTAL SECTIONS NORTH OF
POINT CONCEPTION. THE HEAVY RAIN AND GUSTY WINDS WILL PUSH INTO
SECTIONS SOUTH OF POINT CONCEPTION DURING THE EARLY MORNING HOURS
AFTER SUNRISE. ISOLATED THUNDERSTORMS ARE ALOS A POSSIBILITY. EAST
TO SOUTHEAST WINDS MAY REACH SPEEDS OF 25 KT WITH GUSTS TO 35 KT IN
THE MOST EXPOSED LOCATIONS JUST BEFORE FRONTAL PASSAGE. ONCE THE
FRONT PASSES THROUGH THE REGION...THE WINDS WILL SHIFT TO THE WEST
TO SOUTHWEST AND DECREASE WHILE THE RAIN SUBSIDES.

&&

.MARINE...
STILL ON TRACK FOR MAJOR SWELL/SURF EVENT ACROSS THE AREA TONIGHT
THROUGH TUESDAY. MODELS STILL INDICATE LONG-PERIOD WESTERLY SWELLS
BUILDING TO AROUND 20 FEET ACROSS THE OUTER WATERS...AND TO AROUND
13 FEET ACROSS THE INNER WATERS. GIVEN THE SWELL HEIGHTS...WILL KEEP
THE HIGH SURF ADVISORIES IN EFFECT FOR COASTAL AREAS THROUGH
TUESDAY. EXPECTING BREAKERS OF 7 TO 10 FEET WITH MAX SETS TO 12 FEET
THROUGH TUESDAY. WITH MORNING HIGH TIDES TO REACH AROUND 6.5 FEET
THE NEXT COUPLE OF MORNING...COASTAL FLOODING WILL BE A CONTINUED
THREAT. SO...WILL ALSO KEEP COASTAL FLOOD WATCH IN EFFECT THROUGH
TUESDAY.

IN SHORTER TERM...SE WINDS AHEAD OF FRONT WILL PRODUCE GALE FORCE
WINDS ACROSS THE COASTAL WATERS TONIGHT/MONDAY MORNING...BEFORE
TURNING TO THE WEST MONDAY AFTERNOON. AS THE FRONT MOVES
THROUGH...THUNDERSTORMS WILL ALSO BE A THREAT ACROSS THE COASTAL
WATERS...WITH LIGHTNING/HEAVY RAIN/GUSTY WINDS AND WATERSPOUTS ALL
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
GALE WARNING (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...DANIELSON
AVIATION...SWEET
Hazardous weather outlook, Jan 1, 12:45 PM PST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1245 PM PST SUN JAN 1 2006

CAZ034>041-044>047-051>054-059-087-088-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1245 PM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A VERY DANGEROUS PACIFIC STORM WILL IMPACT SOUTHERN CALIFORNIA LATER
THIS AFTERNOON. DURING THE EVENING RAIN WILL BECOME HEAVY AT TIMES
AND THE SOUTH WINDS WILL INCREASE TO ADVISORY LEVELS.

THE SEAS WILL ALSO BE ESPECIALLY DANGEROUS. GALE FORCE WINDS...6 TO
8 FOOT WIND WAVES...AND SWELLS WELL IN EXCESS OF 10 FEET WILL MAKE
CONDITIONS HAZARDOUS FOR ALL BUT THE LARGEST SURFACE VESSELS. SMALL
CRAFT SHOULD STAY IN SAFE HARBORS. SURF IN EXCESS OF 10 FEET WILL
CREATE HAZARDOUS CONDITIONS ON THE BEACHES AND EXTREME RIP CURRENTS
ARE LIKELY.

* HIGH WIND WARNING............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A HUGE DANGEROUS STORM WILL RAGE MONDAY. INTENSE RAIN WILL LIKELY
CAUSE FLASH FLOODING. WINDS IN THE COASTS AND VALLEYS WILL APPROACH
30 MPH AND MAY BE STRONGER WHILE THE MOUNTAINS COULD SEE GUSTS IN
EXCESS OF 70 MPH. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS.

THE SEAS WILL ALSO BE ESPECIALLY DANGEROUS. GALE FORCE WINDS...6 TO
8 FOOT WIND WAVES...AND SWELLS WELL IN EXCESS OF 10 FEET WILL MAKE
CONDITIONS HAZARDOUS FOR ALL BUT THE LARGEST SURFACE VESSELS. SMALL
CRAFT SHOULD STAY IN SAFE HARBORS. SURF IN EXCESS OF 10 FEET WILL
CREATE HAZARDOUS CONDITIONS ON THE BEACHES AND EXTREME RIP CURRENTS
ARE LIKELY.

* HIGH WIND WARNING............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

TUESDAY...HIGH SURF WILL CREATE HAZARDOUS CONDITIONS ON THE BEACHES
AND STRONG RIP CURRENTS ARE LIKELY.

WEDNESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 2, 2:07 AM PST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 AM PST MON JAN 2 2006

CAZ034>036-039>041-044>047-087-088-PZZ650-655-670-673-676-030000-
CATALINA ISLAND-EAST SANTA BARBARA CHANNEL-
INNER WATERS FROM POINT MUGU TO SAN MATEO POINT-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
LOS ANGELES COUNTY VALLEYS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND-
POINT ARGUELLO TO SANTA CRUZ ISLAND AND OUT 60 NM-
POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND OUT 60 NM-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA BARBARA COUNTY SOUTH COAST-
SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-
VENTURA COUNTY INTERIOR VALLEYS-
202 AM PST MON JAN 2 2006

...THUNDERSTORMS...WATERSPOUTS AND TORNADOES POSSIBLE TODAY...

A STRONG COLD FRONT WILL MOVE THORUGH THE AREA TODAY...BRINGING THE
POTENTIAL FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN CALIFORNIA.

THUNDERSTORMS THAT DEVELOP TODAY COULD PRODUCE WATERSPOUTS AND WEAK
TORNADOES ACROSS THE AREA TODAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE
FOR THE LATEST INFORMATION ON THUNDERSTORMS.

RAT/RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:21 AM PSTFlash Flood WarningLOXSanta Barbara6 hr
Jan 2, 2:28 AM PSTMarine Weather StatementLOX22 days
Jan 2, 7:15 AM PSTFlash Flood WarningLOXSanta Barbara3 hr
Jan 2, 7:20 AM PSTWind AdvisoryLOXLos Angeles, Santa Barbara9 hr
Jan 2, 9:40 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Jan 2, 11:45 AM PSTSevere Thunderstorm WarningLOXLos Angeles20 min

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.